Posted by: Anon | 2009-02-02

Psycho effect of crystal meth

I need some advise about the effect crystal meth has on a person –  psychologically.<br>I suppose it' s got some effect on one' s dopamine levels as well as depression...<br>See, I use to be a meth user –  heavy –  and after 6 weeks in a clinic I was diagnosed with Chronic Major Depression and put on anti-depro' s for life... <br>The psychiatrist said I suffer from Impulsive Aggressive Outbursts and also put me on mood stabilisers 3 times a day as well as sleeping tabs...<br>I stopped using the anti-depro' s, but soon after started using them again –  needless to say!<br>As for the rest –  I stopped... Felt that it' s too many pills for a (at the time) 20 year old guy to take daily –  I mean, it was all S5 tabs... <br>Did I do the right thing?<br>I keep on telling myself –  everyday –  that I do not suffer from depression, and believe you me, I believe it (as long as I take the tabs, stupid huh?)<br>Anyway... I' ve read about meth and its consequences, but I need somebody to give me some perspective... <br>Can you maybe help.... I know it' s quite the mouthful <br>

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anon
Often the reason for starting to use "recreational" drugs is because you have an underlying mood disorder and the drug make you feel better. It is better to take all the tablets the psychiatrist prescribes in the beginning of treatment, as you will get better with time and then the medication can slowly be reduced to a lower chronic dose .
Long-term use of Crystal Meth can cause brain damage (similar to Parkinson’s disease or Alzheimer’s disease), coma, stroke or death. Other side effects include weight loss, tooth decay,cracked teeth, psychosis and hallucinations, sores on the body and a feeling of the skin crawling.
Rather take your handful of pills than fall back in the pattern of Meth use!
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.